An estimate for multivariate interpolation. (English) Zbl 0558.41008

An estimate of the \(L^ p=L^ p(R^ n)\) norm of a function is given in terms of its values on a (not necessarily regular) grid of points and the \(L^ p\) norms of its k-th order derivatives, \(kp>n\). The result is useful in obtaining estimates for multivariate interpolation schemes; this is illustrated by an example involving generalized splines.


41A05 Interpolation in approximation theory
41A17 Inequalities in approximation (Bernstein, Jackson, Nikol’skiĭ-type inequalities)
41A63 Multidimensional problems
Full Text: DOI


[1] Adams, R.A, Sobolev spaces, (1975), Academic Press New York · Zbl 0186.19101
[2] Ahlberg, J.H; Nilson, E.N; Walsh, J.L, The theory of splines and their applications, (1967), Academic Press New York · Zbl 0158.15901
[3] Bramble, J.H; Hilbert, S.R, Estimation of linear functionals on Sobolev spaces with application to Fourier transforms and spline interpolation, SIAM J. numer. anal., 7, 112-124, (1970) · Zbl 0201.07803
[4] Ciarlet, P.G; Raviart, P.A, General Lagrange and Hermite interpolation in Rn with applications to finite element methods, Arch. rational mech. anal., 46, 177-199, (1972) · Zbl 0243.41004
[5] Duchon, J, Splines minimizing rotation invariant semi-norms in Sobolev spaces, (), 85-100
[6] Fisher, S.D; Jerome, J.W, Elliptic variational problems in L2and L∞, Indiana univ. math. J., 23, 685-698, (1974) · Zbl 0271.41024
[7] Franke, R, Scattered data interpolation: tests of some methods, Math. comp., 38, No. 157, 181-200, (1982) · Zbl 0476.65005
[8] Meinguet, J, An intrinsic approach to multivariate spline interpolation at arbitrary points, (), 163-190
[9] Meinguet, J, A convolution approach to multivariate representation formulas, (), 198-210
[10] Meinguet, J, Sharp “a priori” error bounds for polynomial approximation in Sobolev spaces, (), 255-274
[11] Potter, E.H, Multivariate polyharmonic spline interpolation, () · Zbl 0558.41008
[12] Schumaker, L.L, Fitting surfaces to scattered data, (), 203-268 · Zbl 0343.41003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.